MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK RX OTW LIMITED INDICATION; CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK RX OTW LIMITED INDICATION; CORONARY DILATATION CATHETER
Model Number 1012403-08A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported during preparation of the 2.0x8mm mini trek balloon dilatation catheter (bdc) the balloon ruptured at 8 atmospheres.The device was not used and another balloon was used to successfully complete the procedure.There was no patient involvement and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and scanning electron microscopy (sem) inspection/analysis was performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The balloon was ultimately sent to the scanning electron microscopy (sem) lab for further analysis.The sem report determined the balloon rupture may possibly be related to exposure conditions or a material/processing discrepancy.The balloon failure initiated within the material thickness.Wall thinning, peeling/delamination and tearing was observed.The rupture origin area was in the vicinity of the proximal marker.No evidence of severe mechanical damage associated with the failure was observed.The investigation determined a potential product quality issue based on the reported balloon rupture, noted longitudinal balloon rupture, and multiple scratches and peeling materials noted on the balloon during return analysis.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
MINI TREK RX OTW LIMITED INDICATION
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14250694
Report Number2024168-2022-04650
Device Sequence Number4445216
Product Code LOX
UDI-Device Identifier08717648180866
UDI-Public08717648180866
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number1012403-08A
Device Catalogue Number1012403-08A
Device Lot Number10827G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown